Posted by bleauberry on September 4, 2009, at 21:39:35
In reply to Re: Tivastal? » bleauberry, posted by Bob on September 3, 2009, at 21:53:46
> I too have an extreme problem tolerating meds for a long time. Eventually my condition deteriorates to a very poor state physically, and my mental condition turns to significant apathy and malaise. Unfortunately being off all meds is absolutely risking death for me, and constantly going on and off is slowly killing me. It's not good. Not good at all.
> I guess from what you've said concerning your 'emergency kit' of standby meds that you spend periods of time not taking anything and when you hit a crisis you turn to a few days on one of your meds?
The apathy and malaise you described are not uncommon with longterm meds. So that didn't raise any warning flags. But when you mentioned the physical deterioration, that is a huge yellow warning flag that something else is going on here. What exactly, I don't know. It would take an Integrative MD to help you explore and test things. Heavy metals, Lyme, Candida, those are top contenders. For sure, a psychiatrist is not going to pay one iota of attention at finding out what is wrong.
I'm off meds almost all the time. I'm trying to treat known conditions. And even though I am not well, psych meds only complicate the picture and in one way or another make it worse. Kind of a catch22 situation. On rare occasions, I do reach for the emergency kit.
Healing, whether it be a weight loss program, cancer chemotherapy, heavy metal detox, Candida, various bacterial invaders, whatever, often comes with what they call a "healing crisis", where the patient feels worse instead of better as the healing process moves forward. There are many logical scientific explanations as to why that happens, and it is a very good sign, but it is also sometimes to the brink of unbearable.
I must confess the most potent arsenal in the tool kit is prayer to Jesus Christ. You know, I've never seen any miracles. Never felt any miracles. All I know is that when I have called on Him in desperation, somehow a day ahead of me that looked impossible was made possible.